• Drug Overdose Facts
  • About 70-80% of the new Hepatitis C infections in the U.S. each year are among injection drug users, including those who inject heroin.
  • Cocaine withdrawal symptoms arent the typical physical symptoms of withdrawal like vomiting, chills and tremors but are more emotional and psychological.
  • Many drug overdose deaths in the United States have been caused by tranquilizers and by antidepressants; some researchers estimate approximately one-quarter of the total amount of drug overdoses are related to these types of prescription drugs.
  • Inhalant abuse can causes damage to the myelin sheath that surrounds and protects nerve fibers and helps the nerves to carry messages to the brain.
  • A methamphetamine overdose may be characterized by a rapid onset of physiological deterioration that can quickly lead to a heart attack or a stroke.
Drug Overdose
Name: Type of Treatment:
Email: Drug Abused
Phone: Describe the Situation:
City:

Dilaudid Overdose

Dilaudid is an analgesic narcotic with an addiction ability similar to that of morphine. Its effects are apparent within 15 minutes and remain in effect for more than 5 hours. Dilaudid is approximately 8 times more potent on a milligram basis than morphine. Dilaudid is often called "drug store heroin" on the streets. Dilaudid inhibits ascending pain pathways in the central nervous system. Dilaudid also increases the pain threshold by altering their pain perception.

Addiction is a major risk with prolonged use (over 2-3 weeks) of Dilaudid. Even moderate doses of Dilaudid can result in a fatal overdose. When an individual increases their dose of Dilaudid, they may at first feel restless and nauseous and then progress to a loss of consciousness and abnormal breathing. Other risks include withdrawal symptoms that may last for months. A Dilaudid overdose happens when you consume more Dilaudid than your body can safely handle. Dilaudid users are constantly flirting with the risk of an overdose, and the difference between the high they're seeking and serious injury or death is often quite small.

The symptoms of a Dilaudid overdose include:

  • respiratory depression
  • stupor
  • coma
  • skeletal muscle flaccidity
  • cold and clammy skin
  • hypertension
  • circulatory collapse
  • cardiac arrest
  • pinpoint pupils
  • bluish colored fingernails and lips
  • spasms of the stomach and/or intestinal tract
  • weak pulse
  • low blood pressure
  • drowsiness